Florida, 2005

Hail in Florida, May 26, 2005

May 26, 2005 · NWS MFL · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at May 26, 12:28 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, May 26, 12:28 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
128 PM EDT THU MAY 26 2005

.DISCUSSION...A STATIONARY FRONT WAS LOCATED OVER THE NORTHERN
PORTION OF THE CWA EARLY THIS AFTERNOON FROM ABOUT NAPLES EAST TO
PALM BEACH. SHOWERS AND A FEW THUNDERSTORMS WERE STARTING TO
DEVELOP ALONG THE FRONT EARLY THIS AFTERNOON...AND SHOULD
CONTINUE TO DEVELOP ALONG THE FRONT AS THE SEA BREEZES DEVELOP AND
INTERACT WITH THE FRONT.

THE STATIONARY FRONT WILL ALSO SINK A LITTLE BIT SOUTH THIS
AFTERNOON TO THE AROUND THE INTERSTATE I-75 CORRIDOR...AS A WEAK
SHORT WAVE OVER THE EASTERN GULF OF MEXICO MOVES ALONG THE THE FRONT
BRINGING IN SOME COOLER AIR ALOFT INTO THE CWA. THEREFORE...THE
SHOWERS AND THUNDERSTORMS ACTIVITY SHOULD MOVE SLOWLY SOUTH
THROUGH THE CWA THIS AFTERNOON...AND ALLOW FOR A FEW STORMS TO
BECOME STRONG THIS AFTERNOON WITH GUSTY WINDS AND SMALL HAIL.

THE SHOWERS AND THUNDERSTORMS SHOULD END THIS EVENING OR EARLY
TONIGHT OVER THE CWA...AS THE WEAK SHORT WAVES MOVES EAST INTO THE
ATLANTIC WATERS. THE STATIONARY FRONT WILL ALSO MOVE BACK NORTH
TOWARDS THE LAKE OKEECHOBEE AREA TONIGHT ALLOWING THE WINDS TO
SWING MORE TO A SOUTH DIRECTION BUT REMAIN LIGHT OVER THE CWA. SO
WITH THE FRONT TO THE NORTH...LIGHT SOUTH WINDS...AND PRECIP THIS
AFTERNOON OVER THE CWA...PLAN ON PUTTING SOME PATCHY FOG INTO THE
ZONES FOR THE INTERIOR AND EAST COAST INLAND AREAS TONIGHT.

THE STATIONARY FRONT SHOULD THEN SLOWLY DISSIPATE ON FRIDAY...AS
THE BOTH SEA BREEZES DEVELOP OVER THE CWA ALLOWING FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP OVER THE INTERIOR AREAS OF THE CWA EARLY
FRIDAY AFTERNOON. HOWEVER...THE STEERING FLOW WILL STILL BE FROM
THE WEST DIRECTION OVER THE ALLOWING FOR THE INTERIOR SHOWERS AND
THUNDERSTORMS TO MOVE EAST INTO THE EAST COAST METRO AREAS. SO THE
HIGHEST POPS WILL BE ALONG THE EAST COAST AREAS ON FRIDAY.

HIGH PRESSURE OVER THE SOUTHERN BAHAMAS WILL MOVE NORTH INTO THE
ATLANTIC WATERS THIS WEEKEND ALLOWING THE WINDS TO BE FROM THE
SOUTH OVER THE CWA. SO ANY SHOWERS AND THUNDERSTORMS THAT DO
DEVELOP THIS MEMORIAL DAY WEEKEND WILL MAINLY BE OVER THE NORTHERN
INTERIOR AREAS WERE THE SEA BREEZES AND LAKE BREEZE COLLIDE.

.EXTENDED FORECAST...THE HIGH WILL THEN WEAKEN EARLY NEXT WEEK
ALLOWING FOR A DEVELOPING LOW PRESSURE OVER TEXAS LATE THIS
WEEKEND TO MOVE EAST NORTHEAST INTO THE SOUTHEAST UNITED STATES.
THIS WILL ALLOW THE WINDS TO SWING MORE TO THE SOUTHWEST AND BRING
IN TROPICAL MOISTURE TO THE CWA WITH VERY WARM TEMPERATURES FOR
THIS TIME OF YEAR ALONG THE EAST COAST.

THERE WILL ALSO BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY
ALONG THE EAST COAST FOR THE MIDDLE OF NEXT WEEK...DUE TO THE
SOUTH WIND FLOW AND THE COLD FRONT MOVING DOWN THE STATE ASSOCIATED
WITH THE LOW PRESSURE SYSTEM.

&&

.MARINE...THE WINDS WILL MAINLY BE FROM THE SOUTH THIS MEMORIAL
DAY WEEKEND BEFORE SWINGING TO A SOUTHWEST DIRECTION MIDDLE OF
NEXT WEEK AHEAD OF A COLD FRONT. THE WIND SPEED WILL ALSO REMAIN
BELOW 10 KNOTS THIS WEEKEND BEFORE INCREASING TO 10 TO 15 KNOTS
AHEAD OF THE COLD FRONT. SO THE SEAS SHOULD REMAIN BELOW 5 FEET
FOR THIS MEMORIAL DAY WEEKEND FOR ALL OF THE SOUTH FLORIDA WATERS.

HOWEVER...BUOY 10 EARLY THIS AFTERNOON WAS REPORTING 5 FEET WITH A
PERIOD OF 8 SECONDS DUE TO SOME SMALL NORTHEAST SWELLS COMING FROM
THE CUT OFF LOW OVER THE MID ATLANTIC WATERS. THESE SWELLS WILL
CONTINUE TO MOVE SOUTHEAST TOWARDS THE PALM BEACH WATERS THIS
AFTERNOON...AND SHOULD GET INTO THE PALM BEACH WATERS BY LATE
TONIGHT OR EARLY FRIDAY MORNING. THIS SHOULD NOT REALLY AFFECT THE
SEA HEIGHTS MUCH...BUT COULD ALLOW FOR SOME RIP CURRENTS ALONG THE
PALM BEACH COASTLINE FOR FRIDAY AND SATURDAY. SO STAY TUNED FOR
LATER INFORMATION ON THE RIP CURRENTS POTENTIAL FOR THE BEACHES OF
PALM BEACH COUNTY THIS MEMORIAL DAY WEEKEND.

&&

.FIRE WEATHER...NO PROBLEMS WITH THE FIRE WEATHER AS THE RELATIVE
HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  87  74  91 /  40  40  30  20
FORT LAUDERDALE  76  87  76  90 /  40  40  30  20
MIAMI            75  89  75  91 /  40  40  30  20
NAPLES           72  88  72  89 /  20  20  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

BAXTER
Hazardous weather outlook, May 26, 10:58 AM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1158 AM EDT THU MAY 26 2005

FLZ063-066>075-270830-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1158 AM EDT THU MAY 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...

THUNDERSTORMS: MODERATELY UNSTABLE CONDITIONS DUE TO A WEAK UPPER
LEVEL DISTURBANCE, ALONG WITH AFTERNOON SEA BREEZE CONVERGENCE WILL
SET THE STAGE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON OVER
SOUTH FLORIDA. IN ADDITION, A STATIONARY FRONTAL BOUNDARY EXTENDS
ACROSS SOUTH FLORIDA FROM PALM BEACH TO NAPLES. AS A RESULT,THE
MAIN AREAS AFFECTED WILL INCLUDE PALM BEACH COUNTY AS WELL AS
GLADES AND HENDRY COUNTIES NEAR LAKE OKEECHOBEE. THE WEAK STEERING
FLOW AND SLOW MOVEMENT OF THE STORMS WILL EQUATE TO LOCALLY HEAVY
RAINFALL, MAINLY OVER METROPOLITAN PALM BEACH COUNTY. SOME OF THE
STORMS WILL BE STRONG AS WELL. MAIN IMPACTS BESIDE HEAVY RAINFALL
WILL BE SMALL HAIL AND GUSTY WINDS TO 35 MPH. MOST OF THE THUNDERSTORM
ACTIVITY WILL DIMINISH DURING THE EARLY EVENING AS SEA BREEZE
CONVERGENCE

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 26, 1:02 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
202 PM EDT THU MAY 26 2005

FLZ068-261900-
PALM BEACH EASTERN-
202 PM EDT THU MAY 26 2005

...STRONG THUNDERSTORM NEAR DELRAY BEACH...

AT 202 PM...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED
A STRONG THUNDERSTORM FORMING NEAR DELRAY BEACH...ALONG A LINE OF
STORMS EXTENDING EAST INTO THE ATLANTIC OCEAN.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
Special weather statement, May 26, 1:30 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT THU MAY 26 2005

FLZ074-261900-
DADE METROPOLITAN-
230 PM EDT THU MAY 26 2005

...STRONG STORMS OVER CENTRAL MIAMI-DADE COUNTY...

AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED
A CLUSTERS OF STRONG THUNDERSTORMS OVER CENTRAL MIAMI-DADE
COUNTY...MAINLY WEST OF U.S. HIGHWAY 1...SOUTH OF TAMIAMI
TRAIL...AND ALONG AND JUST SOUTH OF KENDALL DRIVE. THE STORMS WILL
STAY MAINLY EAST OF KROME AVENUE.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

The radar

The Miami radar (KAMX), 32 km away, was scanning. The volume nearest the first event began at 19:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Miami-Dade

When
May 26, 2:13 PM EST
Where
Miami-Dade County, Biscayne Park
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
25.767, -80.150

Nickel-size hail was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451112.